Michigan, 2004Flood in Michigan, May 25 to 28, 2004
May 25 to 28, 2004 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 25, 12:15 PM EST, 2 hours earlier.
Area forecast discussion, May 25, 12:15 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EDT TUE MAY 25 2004
.DISCUSSION...
PERSISTENT CLOUD COVER OVER SOUTHEAST LOWER...AND 850 MB THETA-E
ADVECTION PUSHING NORTHEAST OF CWA...HAS PRECLUDED CONVECTION FROM
FIRING THIS AFTERNOON. STILL CONCERNED ABOUT THE SOUTHERN PORTION OF
THE CWA THOUGH...NEAR STATIONARY BOUNDARY DRAPED ACROSS THE
NORTHERN OHIO VALLEY. VISIBLE SATELLITE LOOP SHOWS A FEW BREAKS
DEVELOPING IN THIS AREA...IN ADDITION TO SOME WEAK LOW LEVEL
CONVERGENCE IN VICINITY OF SURFACE LOW...AND INSTABILITY GRADIENT
ALONG THE FRONT. WILL CARRY A CHANCE OF SHOWERS WITH MENTION OF
ISOLATED TRW THROUGH ABOUT 01Z FOR SOUTHERN TWO TIER OF COUNTIES.
SECONDARY TROF AXIS OVER EASTERN WISCONSIN NOT PRODUCING ANY
PRECIPITATION AT THIS TIME AND WEAKENS AS IT MOVES THROUGH SOUTHEAST
LOWER LATE THIS EVENING.
ETA/GFS IN GENERAL AGREEMENT THROUGH 84 HOURS OVER THE GREAT LAKES.
CLOUDS WILL BE SLOW TO CLEAR TONIGHT...ESPECIALLY WITH REINFORCING
SHOT OF LOW CLOUDS ASSOCIATED WITH SECONDARY TROF AXIS. CLOUD COVER
FOR MUCH OF THE NIGHT WILL ALSO PRECLUDE WIDESPREAD FOG.
ANTICIPATE BROKEN CU FIELD TO DEVELOP WEDNESDAY AFTERNOON AS UPPER
TROF/COLD POOL SWEEPS ACROSS THE NORTHERN GREAT LAKES...MUCH LIKE
WHAT IS HAPPENING OVER THE UPPER MISSISSIPPI VALLEY THIS
AFTERNOON...WITH 500 MB TEMPERATURES COOLING TO AROUND -20C.
VERTICAL TOTALS ONLY RUNNING AROUND 24C THOUGH...SO WILL NOT MENTION
SHOWERS AT THIS TIME.
GOOD SHOT OF 850 MB THETA-E ADVECTION AHEAD OF NEXT FRONT THURSDAY
AFTERNOON. MODELS ALSO SHOWING AROUND 1500J/KG WITH GOOD 0-3KM
SHEAR. THUS CANNOT RULE OUT POSSIBILITY OF SEVERE CONVECTION FOR
THURSDAY AFTERNOON AND EVENING. STRONG SUBSIDENCE IN WAKE OF COLD
FRONT SHOULD SCOUR CLOUDS OUT FOR LATE THURSDAY NIGHT AND FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GSS
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, May 25, 10:05 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1105 AM EDT TUE MAY 25 2004
MIZ047>049-053>055-060>063-261100-
BAY-GENESEE-HURON-LAPEER-MIDLAND-SAGINAW-SANILAC-SHIAWASSEE-
ST. CLAIR-TUSCOLA-
1105 AM EDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MID MICHIGAN AND THE THUMB.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH 2 PM THIS AFTERNOON.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ANY STORM THAT DEVELOPS
WILL MOVE NORTHEAST AT 20 MPH. THE CHANCE OF THUNDERSTORMS IS THE
RESULT OF AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION THIS
MORNING.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...SATURDAY...SUNDAY
AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
MIZ068>070-075-076-082-083-261100-
LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-WASHTENAW-WAYNE-
1105 AM EDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE. THE BEST CHANCE FOR SEEING
THUNDERSTORMS WILL BE BETWEEN 3 PM AND 8 PM. SOME OF THE STRONGER
STORMS WILL HOWEVER BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...PEA SIZED HAIL AND FREQUENT LIGHTNING. STORMS WILL ALSO BE
CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL. ANY HEAVY RAIN WILL
NOT BE LONG LIVED. THUNDERSTORMS WILL MOVE EAST AT 25 MPH.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...SATURDAY...SUNDAY
AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
CONSIDINE
Flood, Saginaw
- When
- May 25, 2:15 PM EST to May 28, 2:15 AM EST
- Where
- Saginaw forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.335, -84.053 (the zone’s center; the record gives no point)
The Saginaw River at Saginaw went above its 19 foot flood stage at 215 pm EST on the 25th. The river crested at 19.95 feet at 445 pm EST on the 26th, then fell back below flood stage at 215 am EST on the 28th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 25, 2004$3.5 million · F2 · 1 event
- Damaging Wind in West Virginia, May 25, 20041 death · $15,000 · 52 kt wind · 1 event
- Tornadoes and Hail in Maryland, May 25, 2004$1.5 million · F1 · 19 events
- Hail and Damaging Winds in Missouri, May 25, 2004$1.2 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Indiana, May 25 to 26, 2004$1.1 million · 5 events
- Flash Flood in Virginia, May 25, 2004$500,000 · 1 event
- Flood in Wisconsin, May 25 to 31, 2004$500,000 · 1 event
- Hail and Damaging Wind in Missouri, May 25, 2004$350,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flood in Texas, May 25, 2004$135,000 · F0 · 9 events
- Tornado and Hail in Virginia, May 25, 2004$134,000 · F0 · 9 events
- Damaging Winds in Indiana, May 25, 2004$153,000 · 96 kt wind · 3 events
- Hail in Missouri, May 25, 2004$150,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400170.